MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, INC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found therefore supporting the device met material, assembly and performance specifications.A product evaluation was also completed and confirmed the complaint received.The catheter pushrod and distal shaft were separated at the hypo tube ribbon weld outside of the body during pretesting.The ifu precautions, "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage." based on the returned product evaluation and the information provided, the most likely root cause for this failure is therefore damage during use.No patient impact or injury was reported.
 
Event or Problem Description
Prior to use on a patient, (pre-testing) trapliner separated at transition from hypo tube to lumen prior to attempting to advance it onto the wire and into the guide.Procedure completed successfully, and patient is fine.The procedure was completed with a new trapliner.The device was never advanced on the wire.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7685335
Report Number2134812-2018-00047
Device Sequence Number1316573
Product Code DQY
UDI-Device IdentifierM20655660
UDI-PublicM20655660
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Model Number5566
Device Lot Number611373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1